Winter Weather, Brown
- When
- December 10, 2:00 AM EST to 4:00 PM EST
- Where
- Brown forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
An inch of snow fell in Georgetown.
A heavy band of snow fell south and southwest of metropolitan Dayton, associated with an upper level disturbance and a weak surface trough of low pressure.
Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A heavy band of snow fell south and southwest of metropolitan Dayton, associated with an upper level disturbance and a weak surface trough of low pressure.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Dec 10, 1:07 AM EST, 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 107 AM EST TUE DEC 10 2013 .SYNOPSIS... A QUICK MOVING DISTURBANCE WILL BRING SNOW TO THE AREA LATE TONIGHT AND TUESDAY MORNING. HIGH PRESSURE WILL SETTLE IN TUESDAY NIGHT. A TROUGH OF LOW PRESSURE WILL PROVIDE A CHANCE OF SNOW SHOWERS ON WEDNESDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... THE FORECAST FOCUS IS ON SNOW POTENTIAL OVERNIGHT AND INTO TUESDAY MORNING. LOW STRATOCUMULUS HAS BEEN ERODING OVER THE AREA...BUT CLOUDS WILL INCREASE AGAIN AS FORCING ARRIVES IN THE NEXT 3-6 HOURS. THE SPEED AT WHICH THE AREA OF SNOW WILL MOVE THROUGH THE CWA IS DRIVEN BY THE QUICK WINDS ALOFT...AS MOST OF THE FORCING IS QUITE A WAYS OFF THE SURFACE. THE OVERALL FORECAST THINKING HAS NOT CHANGED APPRECIABLY...WITH THE HEAVIEST BAND OF SNOW STILL EXPECTED TO FALL ALONG A LINE FROM BATESVILLE INDIANA TO NEWARK OHIO. LIFT WILL BE ENHANCED UNDER THE RIGHT REAR JET QUADRANT...BUT THE SYSTEM IS MOVING SO FAST THAT MOST LOCATIONS WILL PROBABLY ONLY ACTUALLY RECEIVE SNOW FOR A FEW HOURS. USING SNOW RATIOS OF AROUND 18-TO-1...IT APPEARS THAT THE HIGHEST TOTALS COME OUT TO JUST UNDER TWO INCHES. && .SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/... THE AREAS OF SNOW WILL BE TRANSLATING SOUTHEASTWARD ON TUESDAY MORNING. 1 TO 2 INCHES TOTAL ACCUMULATION ARE EXPECTED EXCEPT OVER WEST CENTRAL OHIO...WHICH MAY BE SPARED MOST EFFECTS OF THESE SYSTEMS. AFTER HIGHS REACH ONLY INTO THE 20S TUESDAY FOR MOST LOCATIONS AS HIGH PRESSURE BUILDS IN...LOWS IN THE HIGH SINGLE DIGITS TO MID TEEN ARE FORECAST FOR TUESDAY NIGHT UNDER PARTLY CLOUDY SKIES. FOR WEDNESDAY...SNOW SHOWERS MAY DEVELOP AS A TROUGH OF LOW PRESSURE ADVANCES FROM THE WEST. LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE MAINLY OVER NORTHERN COUNTIES. HIGHS IN THE 20S WILL BE FOLLOWED WEDNESDAY NIGHT BY PLUNGING READINGS INTO THE SINGLE DIGITS AT MOST LOCATIONS AS A MODIFIED ARCTIC AIRMASS SETTLES IN FROM THE NORTHWEST. && .LONG TERM /THURSDAY THROUGH MONDAY/... COLD AIR REINFORCED WITH ARCTIC HIGH PRESSURE TO BUILD IN FOR THURSDAY. THURSDAYS HIGHS 20 TO 25 DEGREES BELOW NORMAL...RANGING FROM THE UPPER TEENS NORTHWEST TO THE MID/UPPER 20S SOUTHEAST. A SLIGHT MODERATION TO TEMPERATURES EXPECTED FRIDAY ON THE BACK SIDE OF RETREATING SFC HIGH AS SOUTHERLY FLOW DEVELOPS. EXPECT LOWS FROM AROUND 10 DEGREES IN THE NORTHWEST TO NEAR 15 SOUTHEAST. HIGHS ON FRIDAY 10 TO 12 DEGREES BELOW NORMAL...RANGING FROM THE UPPER 20S NORTH TO THE MID/UPR 30S SOUTH. MID LEVEL FLOW BACKS SOUTHWESTERLY AHEAD OF WEAK PERTURBATION FRIDAY NIGHT INTO SATURDAY. WILL SPREAD POPS IN FROM THE SW FRIDAY EVENING AND BUMP UP INTO THE HIGH CHANCE CATEGORY ACRS THE SOUTH WHERE BEST MOISTURE AND LIFT WILL EXIST. LATEST NUMERICAL MODELS SOLNS HAVE TRENDED A LTL WARMER WITH THIS SYSTEM. IN WAA PATTERN WILL ALLOW PRECIPITATION TO MIX WITH THEN CHANGE TO RAIN ACRS THE SOUTHEAST HALF OF ILNS FA SATURDAY BEFORE CHANGING BACK OVER TO SNOW SATURDAY NIGHT WITH THE PASSAGE OF A FRONTAL BOUNDARY. HIGHS STILL ABOUT 5 TO 10 DEGREES BELOW NORMAL SATURDAY...RANGING FROM THE LOWER 30S NORTH TO NEAR 40 SOUTHEAST. CONFIDENCE IN FCST DECREASES LATE IN THE WEEKEND INTO EARLY NEXT WEEK REGARDING THE HANDLING OF HOW FAR SOUTH DEEP MID/UPR LEVEL LOW DIGS OVER THE GREAT LAKES. LATEST DETERMINISTIC ECMWF AND GFS SOLNS HAVE FLIPPED WITH THE GFS NOW FURTHER SOUTH AND THEREFORE COLDER. GIVEN SPREAD HAVE GONE WITH A BLENDED SOLN WITH TEMPERATURES CONTINUING BELOW NORMAL...RANGING FROM THE MID 20S NW TO THE LOWER 30S SE BOTH SUNDAY AND MONDAY. THE POSSIBILITY EXISTS FOR THESE NUMBERS TO BE 5 TO 7 DEGREES COLDER ON MONDAY. HAVE ALLOWED FOR A LOW POP CHANCE OF SNOW SHOWERS SUNDAY WITH THE BEST THREAT ACRS THE NORTH. SFC HIGH TO NOSE INTO OHIO VALLEY WITH NORMAL LEE LAKE SNOW SHOWERS EXPECTED. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... FAST MOVING UPPER LEVEL SYSTEM WILL SPREAD A BAND OF SNOW ACROSS THE TAFS DURING THE FIRST PART OF THE TAF PERIOD. RADAR IS ALREADY SHOWING A RAPIDLY EXPANDING AREA OF SNOW WHICH WILL SPREAD OVER TAFS BY 08Z. THE SNOW WILL DROP CONDITIONS TO IFR. THE BACK EDGE OF THE SNOW IS EXPECTED TO REACH THE WRN TAFS AROUND 12Z AND WORK THROUGH KCMH/KLCK BY 14Z. BEHIND THE SNOW...CIGS WILL GRADUALLY IMPROVE...GOING VFR 15-17Z. CAA WILL CAUSE WEST WINDS TO BECOME GUSTY...WITH GUSTS OVER 20 KTS. A SECONDARY S/W SWINGS THRU THE GREAT LAKES DURING THE AFTN. THIS WILL SPREAD SOME ADDITIONAL MOISTURE ACROSS THE NRN TAFS. BROUGHT A 3 HOUR PERIOD OF MVFR CIGS THROUGH KDAY AND KCMH/KLCK DUE TO THIS. OUTLOOK...MVFR CEILINGS ARE POSSIBLE WEDNESDAY NIGHT. MVFR/IFR CONDITIONS ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...HATZOS SHORT TERM...CONIGLIO LONG TERM...AR AVIATION...SITES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 957 AM EST MON DEC 9 2013 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-045-046-051>056- 060>065-070>074-077>082-088-101000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-UNION OH-DELAWARE- MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY- GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS- HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 957 AM EST MON DEC 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. AN AREA OF LIGHT SNOW...WITH ACCUMULATIONS AROUND INCH...WILL WORK INTO THE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE AREA OF LIGHT SNOW WILL MOVE EAST OF THE REGION BY TUESDAY AFTERNOON. TOTAL ACCUMULATIONS OF AN INCH OR TWO ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE. OHZ026-034-035-043-044-101000- HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN- 957 AM EST MON DEC 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE.
The national radar mosaic for the moment the first event began.
25 winter weather. Local standard time, as filed.
An inch of snow fell in Georgetown.
Three and a half inches of snow was measured 2 miles west-southwest of Maustown. A public report of 4 inches came out of Fairfield. Numerous other snow reports from across the county were right around 3 inches in depth.
The observer in Willowville measured 3.5 inches of snow. A public report from Day Heights came in at 3 inches, while the highway department in Georgetown measured 1.5 inches.
Two miles north of Wilmington had an employee measure 2 inches of snow. Other values in and around town came in right around 2.5 inches.
An inch of snow was measured in Versailles.
Two inches of snow fell around Delaware.
In Baltimore, 3.3 inches of snow was measured. Two and a half inches was reported in Pickerington. South of Lancaster, an inch was reported by the county garage.
The county garage 2 west of Washington Court House measured 3 inches of snow while the cooperative observer in town measured two inches.
The KCMH Columbus airport, the CoCoRaHS observer 3 miles southeast of New Albany and a public report from downtown Columbus all came in at 2.7 inches of snow. Numerous other reports centered around 2 inches came in from across the county.
A spotter near Fairborn reported 3 inches of snow. The CoCoRaHS observer and county garage near Xenia both measured 2.5 inches of accumulating snow.
The CoCoRaHS observer near Sharonville measured 3 inches of snow, as did a public report from Harrison, a highway department observation in Wyoming, and a Ham Radio operator in Delhi Township.
The CoCoRaHS observer located 6 miles southwest of Lynchburg measured 1.7 inches of snow. An inch was reported in Hillsboro by both the cooperative observer and the highway department.
The observer located 2 miles north-northeast of Logan measured 1.5 inches of snow. An inch was reported west of Logan by the highway department and in Laurelville by another cooperative observer.
Two and a half inches of snow was reported in Granville. The cooperative observer west of Buckeye Lake measured two inches of snow, as did the CoCoRaHS observer 4 miles north of Granville.
An inch of snow was measured at the county garage north of Bellefontaine and by a member of the public in East Liberty.
Three inches of snow was measured at the county garage northeast of Lafayette. The cooperative observer southwest of London measured two inches.
An inch of snow was measured at the county garage southwest of Troy.
Three inches of snow was measured at the county garage near Englewood, by a NWS employee in Miamisburg, the CoCoRaHS observer in Oakwood and by broadcast media northwest of Moraine. A public report of 3.5 inches came from 3 miles southeast of Kettering.
Two inches of snow was measured at the county garage near Circleville.
Three inches of snow was measured at the county garage located 3 miles east of Eaton.
An inch and a half of snow was measured at the county garage located 3 miles northwest of Chillicothe.
An inch of snow was measured in Portsmouth.
A half inch of snow was reported in Fort Loramie.
An inch of snow was measured at the county garage near Marysville.
Three inches of snow was measured at the county garage south of Lebanon, from a public report out of Lebanon, and a broadcast media report from Springboro.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, December 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 488160, 488161, 488162, 488163, 488164, 488165, 488167, 488168, 488169, 488171, 488172, 488174, 488358, 488359, 488360, 488361, 488362, 488363, 488364, 488365, 488366, 488367, 488368, 488369, 488370.